MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P50 MULTIPACK; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515106
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that coring was discovered during pepcid preparation.The injector and protector had already been connected.Collection was interrupted and another vial was used.Judging from the color, it appears to be abrasion of the membrane.(lot number for injector 515005 is 2410010.).
 
Additional Manufacturer Narrative
H3: if a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation: it was reported that particles were observed inside the vial during preparation.For investigation, one protector assembled onto a vial was provided to our quality team.Inspection of the returned sample confirmed the presence of a black particle inside the vial, as well as white foreign matter on the vial's rubber stopper and within the vial.No damage or defects were identified in the protector, membrane, or needle that would have contributed to these observations.During evaluation, it was noted that the protector's metal cannula penetrated a raised portion of the vial stopper rather than the intended flat puncture surface, resulting in tearing of the stopper.Microscopic examination confirmed that the black particle was consistent with material originating from the vial stopper.The white material observed could not be properly extracted; therefore, characterization testing could not be performed, and its origin could not be determined.Products from this manufacturing line are routinely sampled and subjected to visual and functional inspections throughout multiple manufacturing sub-processes in accordance with established procedures.A device history record review was conducted for protector lot 2501110 and injector lot 2410010, and no deviations or nonconformances were identified that could have contributed to this event.While phaseal needles are designed to reduce coring, coring may still occur due to several factors, including multiple punctures, excessive membrane welding, stopper quality, needle design and dimensions, or improper connection during use.Based on the investigation and sample evaluation, the vial stopper fragmentation was attributed to the protector needle piercing a raised portion of the stopper during assembly.Complaints related to this device and reported condition will continue to be tracked and trended, with routine review by the quality team to identify any emerging trends.

Brand Name
PROTECTOR P50 MULTIPACK
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22885176
Report Number3003152976-2025-00467
Device Sequence Number8790370
Product Code ONB
UDI-Device Identifier00382905151064
UDI-Public(01)00382905151064
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number515106
Device Lot Number2501110
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2025
Supplement Date Received by Manufacturer03/22/2026
Initial Report FDA Received Date08/25/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown